ISSN 1225-8709 (Print)
ISSN 2005-7571 (Online)
Volume 24, Number 3 (3/2017)
Case Report <page. 162-6 >

A Case of Drug Rash with Eosinophilia and Systemic Symptoms Associated with Valproic Acid and Olanzapine Treatment in Patient with Bipolar Disorder

Ung Lee, MD; and Se-Won Lim, MD

Department of Psychiatry, Kangbuk Samsung Hospital, Sungkyunkwan University School of Medicine, Seoul, Korea

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a potentially life-threatening, medication-induced hypersensitivity reaction with long latency. It is characterized by fever, rash, leukocytosis with eosinophilia, atypical lymphocytosis, and internal organ involvement. The most common causes of DRESS syndrome are sulfonamides and anticonvulsants such as carbamazepine and lamotrigine. However, valproic acid and olanzapine could develop DRESS syndrome. We report a case of DRESS syndrome associated with valproic acid and olanzapine in a 41 years old male patient with bipolar disorder.


Key words : Valproic acid;Olanzapine;Exanthema;Hypersensitivity.

PSYCHIATRY INVESTIGATION

This Article